Get your Health question answered in 3 easy steps

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for accidental intake of janumet pills

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Wed, 6 Aug 2014 in Medicines and Side Effects
Question: hi, I'm pretty sure I took 2 janumet pills tonight by mistake. I'm really not sure. They are 50/1000. Any advice? Thanks
doctor
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer....it can result in low blood sugar levels and hence you must go to hospital for observation.
Detailed answer...
Hello,
Thanks for the query.
JANUMET is a combination of SITAGLIPTIN and METFORMIN..
Overdose of this medicine can cause low blood sugar levels in blood.
Symptoms of low sugar are...
Shakiness,sweatiness,dizziness,cold sweats etc.
More severe symptoms include..
Confusion,irritability,lack of co ordination,loss of consciousness,seizures etc.

It is always better to go to hospital for observation for few hours and take intravenous fluids,if you have consumed the medication just recently.
In case if it is already many hours since the consumption and you don't have any above mentioned symptoms,then either you didn't overdosed or your system has adjusted to the situation.
Keep a close watch on your symptoms and keep monitoring your blood sugar levels with glucometer.It is better that your close family member is with you .
I hope it helps,however you may revert to me or any further query.
Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Sitagliptin

doctor1 MD

My husband is 77 years old; normally active and engaged. He has the following: 1. COPD (CAT B) (on inhalers Levolin and Formoflo) was on ABPhylline , has been taken off that by our GP. Has recently been on a reducing dose of Omnicortil for his...

doctor1 MD

I am having hard stool for 2 weeks and having looz for last one week and having cucumber for three to four days , had dark green stool today

doctor1 MD

Dear Dr. My mom is Type 2 Diabetic for 15 years. She is on following daily medications , DIAMICRON . XR60 before breakfast 1 tab. SITAGLIPTIN 50mg and METFORMIN XR 500mg after breakfast Volix 0.3mg during lunch VOLIX 0.3mg during dinner and...

doctor1 MD

my husband was prescribed invokana on December 22, along with metformin, januvia, glyburide, and levemir for control of diabetes, along with xarelto, atnenolol, pravastatin, and synthroid. He just never seemed right after that. He experienced many very low blood sugar episodes, had trouble sleeping and was very irritable. He did not seem depressed, indeed he had many short and long term plans. However, he took his life on March 11 and wrote a note saying we all would be better off without him (unthinkable). All his doctors and family were completely shocked. Have there been any links with suicide and invokana?

doctor1 MD

Background: I m male, 56, 5 10 , 255 lbs, type 2 diabetic. I m on 50mg Atenolol at night and 10mg Lisinopril in AM, 1000mg Metformin & 50mg Januvia in AM & again in PM, and normally around 50 units of Lantus around midnight. Yesterday (01-31-2012 Tuesday) I only consumed 140 carbs throughout the day, tested my BSL at 0130 hrs today (Wed.) and found it was 128. Afraid to take my 50 units of Lantus and not knowing if I should adjust my dosage, I injected only 20 units at 0230 hrs. My problem: I could feel my heartbeat pulsing as I tried to get to sleep, so I checked it, twice. It is 162 over 94, pulse 59. I don t feel dizzy or anything like that. My questions are, should I be concerned over my readings? And, is it safe to adjust my Lantus dosage like that? Should I have just skipped my Lantus? And, should I take an extra dose of Atenolol to lower my BP? Mike in NH

doctor1 MD

54 male, 5ft 9 inch, 90 kg, hypothyrod diagnosed 3 year back. was taking 50 mg thyroxin and it was prety normal but I travelled overseas and during that time 45 days a back i switch to homeopath medicine thyrodinum 6x now my THS has gone up 16. what is your advise. as I feel very sleepy whole day specially 4-7 pm. My sugar is fine as i have been taking Januvia 50 mg since last 6 months

doctor1 MD

hi.my father is diabetic from past 8years...he is also suffering from high blood pressure...he is taking the following medicines-amaryl-1mg,januvia-50,s.numlo-5,minipress xl-5,dytor-10,pantoacid-l,irex ,celor-s 20,lowphos,ecosprin-av 70.....and his urea is 86.5,....are these medicines correct to take?